Addiction: Substance Abuse Community
Methadone Withdrawal Relief?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methadone Withdrawal Relief?

Hi. I'm new here and this is my first post as I've been too sick to hold a thought long enough to type it. If any one out there has any experience please let me know. I've been in real withdrawals for 6 days with no relief in sight. I broke down and took 30 mgs of hydrocodone in a 24 hour period to get some relief. I'm kind of half functional at the moment.
My question is have I set myself back to zero or has this little break wasted 6 full days of the worst w/ds I've ever had and I'm a 57 year old addict from way back. I had tapered my meth. dose from 90 down to 10 mgs a day at 5 mg every 2 weeks. It took 5 or 6 days for w/ds to hit. I thought I'd gotten lucky with little discomfort until then. So.... If anyone has any experience with that please let me know. I'm damn near tempted to get back to a true opiate a kick from that. I've kicked a lot of stuff throught the years but this methadone is a real monster! Thanks
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
I have also detoxed from Methadone. It has been 3 weeks. I still feel like ****. I posted a message to see if someone can tell me how much longer. I have no energy. My stomach and body hurt. My mind is foggy and I'm just tired all the time. It is a chore for me to fix something to eat.

Good Luck. I know what you're going thrugh. Its the worst
Blank
Avatar_m_tn
Small world -I am 57 and have been addicted to and quit everything in the PDR and then some! The 30mg hydro won't set you back to day one - just try not to do any more. I found that it didnt help that much anyway. And you may have something there - you wouldnt be the first person to get off methadone by getting back on an opiate and then quiting.......methadone is a bear! Some research that I came across indicated that the rfesearchers couldnt tell much of a difference from quiting 30mg of methadone or 3mg - keep your nutrition up - the AminoAcidProtocol is very good. It even helps the "brain fog" that comes around. You still have time to read the Thomas Recipe posted on forum also - it is good. Keep posting and ask anything that comes to mind. Good luck.
Blank
Avatar_m_tn
Hey Eagle and welldigger. Thanks for your responces. Good to hear from y'all. I'm still hangin' on but man it's getting hard! Day 9 (I think) and still no easing up yet.I hear ya Eagle. I too have done just about everything there is and got strung out on all of it. You'd think I'd learn after so many times but I'm resolved to the fact that if I live through this it's over. I'm through. Can't take it any more. Too old and beat up. I caved to the sleeplessness about 3 this a.m. and took enough benzos to knock out a horse and went sleep for about 1.5 hrs. to the minute. Not worth the extra fog in my head now, but I'm pretty stupid sometimes. Well, I'll go for now. Just wanted to thank you and let you know I'mm still hangin' on. Love y'all - Kangfish
Blank
454371_tn?1221300985
Well I for one was not strong enough to kick the methadone. I jump off at about 15 to 20mgs. The w/d's were so bad.. I found out it take 6 to 8 weeks. I said forget it.. I did go back on the pills to kick the methadone. But beware, you could end up taking alot of pills to get thru it... All though you got down to 5mgs. So it may be different.

There are a few people on here that kicked the methadone c/t.. There are also a few that have done it the way I am. I am now on my 4th try to get off the pills. It can be done.
I am 45, and I think the older we get, The harder it gets to w/d from anything...

Best of luck to you,
    Lady
Blank
Avatar_f_tn
I was on methadone, my dose was 90mgs for 5 years daily, I tapered 2 mgs every week, this took almost one year, I jumped off at 1mg & still had some problems. I can relate to any & all the symtoms (symptoms) that you are describing. I didnt see any real relief untill I was off methadone for about 2 or 3 weeks, but the big turning point did,nt hit till I was 30 days off, then I began to really feel human again. Their were many days & nights that I spent thinking that I,d never get better, but I did, & you will to!  I,ve detoxed off of other opiates & have to say that detoxing from methadone is so different, as it takes so long to start feeling better, Im almost at 60 days clean from methadone & I still have some very mild symtoms (symptoms) left, mostly light anxiety & some sneezing, but this is improving to. What helped me was keeping a positve attitude, I just knew that I would eventually ride out the methadone withdrawals & find some relief, it just takes time. Penelope
Blank
Avatar_f_tn
Thanks for your post. That means that I only have a week or two to go. I can't believe how much my body aches. Has anyone tried the amino acid protocol. I am on Prozac now. Can I still do it?  
Blank
511488_tn?1214624096
be sure to read through the amino acid protocol and the thomas recipe (bottom right under most viewed pages).  I am pretty sure that Prozac is a type of anti-depressant called an SSRI - there is a contraindication with the amino acid L-tyrosine in particular. This means that you can't take that particular amino acid.  PLEASE read through, check w/ any doctor or pharmacist w/ regards to this.  Caution MUST be taken w/ any drug interactions - so whether you are using Rx. drugs or street drugs - GO to a pharmacist (one that you're not familiar with if you are uncomfortable) and ASK these questions.

Let me know how you make out, okay?

Meg
Blank
Avatar_m_tn
Thanks to everyone who responded to my 1st post. I'm in my 18th day w/o 'done and still sucking like a Hoover Deluxe but I can now feel it easing up a little. I had a delay of 5 days before I went into w/ds so this is really only my 12th day. Before that I was maybe just a little "dope sick" then it hit really hard. Thanks to everone here for your help. I don't know if I would or could have made it this far. Special Thanks to Kim715 who has held me up day by day. - Prayers to all -- John
Blank
Avatar_m_tn
I forgot to mention that a little thing popped up at the bottom of my screen that someone wanted to be a friend and I didn't pespond quickly enough and don't know how to find out who it was. If you're still there please try again. I would never intentionally ignore anyone. Does anyone here know how I can find out who it was? - John
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ